Hi — My doctor prescribed pravastatin for me yesterday, because I had taken myself off Lipitor 10MG due to side effects. These included my face and upper arms and waistline. Also, I had pain in my lower back and left flank area — that scared me because I had a kidney stone there last year. Also, after working out with weights my muscles ached, like it did a long time ago when I first started working out. I had been doing weights a couple of times a week so that surprised me.
My total LDL and HDL cholesterol was 207 when she prescribed the lipitor. At that time I was eating bacon, sausage and lots of butter to help with sugar cravings and because of my misunderstanding of Butter Bob Briggs' plan. After that I cut out the bacon completely, no more red meat, only occasional pork chops every week or two, and went back to turkey and skinless chicken. I also stopped drinking milk (was drinking whole organic and too much of it). I cut way back on my plain whole fat yogurt. I cut back on cheese, but was still having cottage cheese and regular cheese pretty frequently.
I then told her I had eliminated artificial sweeteners in my coffee and just used liquid stevia with none of the harmful additives with a little cream. She went a little nuts on the cream (I asked her, 2 tablespoons in my morning coffee — are you serious?!!) and butter, wanting to know what kind I used. I said it was real butter and I refused to use margarine or other things like that because it's full of chemicals, etc. I only use about 1 1/2T with my veggies anyway. Wanted to know if I was taking a vitamin supplement (like calcium). I told her all the green veggies I eat that are loaded with Vitamin C and sweet potatoes with gobs of Vitamin A, etc. I promised to cut down on the butter (really not a problem for me) and said I'd take a D3 supplement. [Basically, I'm just venting about this part of the visit because I'd made many good changes with absolutely no recognition of those!]
She was really concerned about my cholesterol, especially because I have diabetes and I appreciate that. So she said we'll try Pravastatin 40mg/day and if I have side effects to call and she'll keep trying things until we find something that works.
I'm just a little afraid, though, because I've read a lot of bad things about it, although it does seem to be very effective for high cholesterol. I want to work out daily and when I have back or knee pain or shoulder pain (some of the symptoms) I am afraid I will just never lose weight and get my blood sugar under control.
Have any of you experienced side effects of Pravastation — and, if so, was it temporary? Did you push on and continue to work out, just at a slower pace? Were you able to eventually get off it once your cholesterol level was normal? Any advice would be greatly appreciated (especially if it raised your BG levels). Thanks!
Next Discussion: FDA Warning on Balloon Placement for Weight Loss »